Alert archive / Florida / Tornado Warnings in 2009
Tornado Warning 43, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Dec 2, 2009, 4:09 PM EST for Baker County, Columbia County, Florida; Clinch County, Ware County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 2, 2009, 4:09 PM EST (21:09 UTC)
- Expired
- Dec 2, 2009, 4:33 PM EST
- In force
- 24 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Baker County, FL, Columbia County, FL, Clinch County, GA, Ware County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 2, 10:32 AM EST | Tornado Watch | SPC | 6 hr |
| Dec 2, 2:46 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 283 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KJAX 022109 TORJAX FLC003-023-GAC065-299-022200- /O.NEW.KJAX.TO.W.0043.091202T2109Z-091202T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 409 PM EST WED DEC 2 2009 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN BAKER COUNTY IN NORTHEAST FLORIDA NORTHEASTERN COLUMBIA COUNTY IN NORTHERN FLORIDA EXTREME SOUTHEASTERN CLINCH COUNTY IN SOUTHEAST GEORGIA SOUTHEASTERN WARE COUNTY IN SOUTHEAST GEORGIA * UNTIL 500 PM EST * AT 409 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER NORTHERN COLUMBIA COUNTY...OR 12 MILES NORTHEAST OF WHITE SPRINGS...MOVING NORTHEAST AT 35 MPH. * THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EST WEDNESDAY EVENING FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 500 PM EST WEDNESDAY AFTERNOON FOR SOUTHEAST GEORGIA. && LAT...LON 3076 8237 3063 8221 3038 8258 3045 8265 TIME...MOT...LOC 2109Z 221DEG 29KT 3044 8258 $$ ENYEDI
2 follow-up statements
000 WWUS52 KJAX 022121 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 421 PM EST WED DEC 2 2009 FLC003-023-GAC065-299-022200- /O.CON.KJAX.TO.W.0043.000000T0000Z-091202T2200Z/ BAKER FL-COLUMBIA FL-CLINCH GA-WARE GA- 421 PM EST WED DEC 2 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM EST FOR SOUTHERN WARE...EXTREME SOUTHEASTERN CLINCH...NORTHEASTERN COLUMBIA AND NORTHWESTERN BAKER COUNTIES... AT 421 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED OVER NORTHEASTERN COLUMBIA COUNTY...OR 12 MILES SOUTH OF FARGO...MOVING NORTHEAST AT 35 MPH. THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EST WEDNESDAY EVENING FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 500 PM EST WEDNESDAY AFTERNOON FOR SOUTHEAST GEORGIA. && LAT...LON 3052 8258 3076 8237 3063 8221 3044 8249 TIME...MOT...LOC 2121Z 221DEG 29KT 3051 8251 $$ ENYEDI
000 WWUS52 KJAX 022133 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 433 PM EST WED DEC 2 2009 FLC003-023-GAC065-299-022143- /O.CAN.KJAX.TO.W.0043.000000T0000Z-091202T2200Z/ BAKER FL-COLUMBIA FL-CLINCH GA-WARE GA- 433 PM EST WED DEC 2 2009 ...THE TORNADO WARNING FOR SOUTHERN WARE...EXTREME SOUTHEASTERN CLINCH...NORTHEASTERN COLUMBIA AND NORTHWESTERN BAKER COUNTIES IS CANCELLED... REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EST WEDNESDAY EVENING FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 500 PM EST WEDNESDAY AFTERNOON FOR SOUTHEAST GEORGIA. LAT...LON 3052 8258 3076 8237 3063 8221 3044 8249 TIME...MOT...LOC 2133Z 221DEG 29KT 3058 8243 $$ ENYEDI
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Dec 2, 2:40 PM EST, 1 hour 29 minutes earlier.
Area forecast discussion, Dec 2, 2:40 PM EST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
240 PM EST WED DEC 2 2009
.SHORT TERM...TNGT THRU FRI NGT...SQUALL LINE EXPECTED TO CONTINUE
ADVANCING EASTWARD ACROSS FL PENINSULA AND SRN GA. LATEST GUIDANCE
SUGGESTS DECREASING DYNAMIC SUPPORT OVER AREA (SHIFTING MORE OVER
ERN CAROLINAS)...MAY SEE SOME WEAKENING OF TSRA LATE IN THE DAY/INTO
EVNG AS ACTIVITY WORKS TWRD COAST. EVEN SO...WITH STRONG WINDS ABOVE
THE GROUND...MAY NOT TAKE MUCH TO GET LOCALLY STRONG WIND GUSTS.
WILL GO WITH HIGH POPS THRU EVNG...DECREASING OVERNIGHT.
COLD FRONT FCST TO STALL OVER SCTRL FL. DRY CONDITIONS EXPECTED
THURS WITH SEASONAL TEMPS. MODEL GUID SHOWS BACKING FLOW ALOFT
INITIATING ISENTROPIC LIFT NORTH OF FRONTAL BOUNDARY THU NGT AND
FRI. EXPECT INCREASING CLOUDINESS LATE THU NGT WITH SLGT CHC OF
SHWRS OVER OUR SRN COUNTIES LATE.
EXPECT WIDESPREAD CLOUDINESS AND PCPN FRI AND FRI NGT GIVEN STRONG
ISENTROPIC LIFT NORTH OF STALLED FRONTAL BOUNDARY...ENHANCED BY RRQ
OF STRONG UPPER JET. WILL RANGE POPS FRI FROM 20 AMG AREA TO 50 FL/GA
BORDER TO 70 GNV-SGJ SOUTHWARD. FOR FRI NGT...WILL RANGE POPS FROM
50 AMG AREA TO 80 GNV-SGJ SOUTHWARD. MAY EVEN SEE A FEW ELEV TSRA
BUT WILL NOT INCLUDE AT THE MOMENT. MODELS SUGGEST A SIGNIFICANT
RAINFALL OF 1-3 INCHES ACRS NCTRL FL.
.LONG TERM...SAT-WED...PCPN GRADUALLY DIMINISHES LATER SAT...WITH
ONLY SOME COASTAL SHOWERS ANTICIPATED SUN GIVEN ONSHORE FLOW WITH
HIGH PRESSURE BUILDING N OF THE REGION. SLIGHTLY BELOW NORMAL TEMPS
OVER WEEKEND WILL GRADUALLY MODIFY...WITH TEMPS GETTING A LITTLE
ABOVE NORMAL BY MID WEEK.
&&
.AVIATION...OCNL MVFR CIGS EXPECTED TO CONTINUE FOR TAF SITES.
MAINLY EXPECTING IFR CONDITIONS IN THE LINE OF SHOWERS AND STORMS
BTN 22Z AND 02Z TONIGHT. BEHIND THE LINE OF SHOWERS AND STORMS
ANTICIPATE OCNL MVFR CIGS FOR BETTER PART OF THE NIGHT BEFORE DRIER
LLVL AIR FILTERS IN ON THU. MAY NEED TO CONSIDER IFR CIGS IN TAFS
POSSIBLE LATE TONIGHT.
&&
.MARINE...SMALL CRAFT ADVY REMAINS IN PLACE THROUGH TONIGHT/EARLY
THU. INITIALLY PREFERRED GFS WIND SPEEDS TONIGHT AND THEN BLENDING
WITH NAM. WINDS WILL SHIFT TO THE WEST TONIGHT WITH COLD FRONTAL
PASSAGE AND DECREASE. WINDS/SEAS WILL START TO DECREASE THURSDAY AS HIGH
PRESSURE BUILDS IN AND GRADIENT WEAKENS. CONDITIONS DETERIORATE
AGAIN FRIDAY NIGHT AND SATURDAY AS ANOTHER GULF SYSTEM AFFECTS THE
AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 52 65 40 56 / 30 0 10 20
SSI 57 67 47 59 / 80 0 10 40
JAX 57 70 46 60 / 80 10 10 60
SGJ 63 70 52 63 / 80 10 20 70
GNV 58 71 47 60 / 80 10 20 70
OCF 59 72 48 60 / 80 10 20 70
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR
ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-FLAGLER-GILCHRIST-HAMILTON-MARION-
PUTNAM-ST JOHNS-SUWANNEE-UNION.
GA...LAKE WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR APPLING-
ATKINSON-BACON-CLINCH-COFFEE-ECHOLS-JEFF DAVIS-PIERCE-WARE.
AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST THURSDAY FOR ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST
AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 5 AM EST THURSDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
20 NM.
&&
WOLF/SHASHY/PRESNALLHazardous weather outlook, Dec 2, 11:00 AM EST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1100 AM EST WED DEC 2 2009 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1100 AM EST WED DEC 2 2009 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...STRONG TO SEVERE STORMS THROUGH THIS EVENING... ...TORNADO WATCH IN EFFECT FOR PORTIONS OF SOUTHEAST GEORGIA AND SUWANNEE VALLEY AREA THROUGH 5 PM... ...DAMAGING WIND GUSTS AND ISOLATED TORNADOES POSSIBLE... ...LAKE WIND ADVISORY FOR MUCH OF THE AREA FOR THE LATE MORNING AND AFTERNOON HOURS... ...FLOOD WARNING REMAINS IN EFFECT FOR AREAS ALONG THE ALTAMAHA RIVER IN EXTREME NORTHWEST GLYNN COUNTY IN SOUTHEAST GEORGIA... STRONG LOW PRESSURE WILL DEVELOP OVER THE LOWER MISSISSIPPI RIVER VALLEY AND MOVE NORTHEAST TOWARD THE OHIO VALLEY BY LATE TODAY. THIS WILL ALLOW A TRAILING COLD FRONT TO APPROACH FROM THE WEST WITH A SQUALL LINE CONTAINING STRONG TO POSSIBLY SEVERE STORMS AHEAD OF IT. THESE STORMS WILL LIKELY SWEEP ACROSS THE AREA THIS AFTERNOON AND EVENING. DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE MAIN CONCERN WITH STRONGEST THUNDERSTORMS. CONDITIONS WILL BECOME FAVORABLE FOR ISOLATED TORNADOES AS WELL AND A TORNADO WATCH IS IN EFFECT FOR A PORTION OF THE AREA. DUE TO THE EXISTENCE OF A LOW LEVEL JET OVER THE AREA...HEAVY SHOWERS WILL BE CAPABLE OF PRODUCING WIND GUSTS OVER 40 MPH. THESE WINDS ARE CAPABLE OF PRODUCING MINOR DAMAGE. ALTHOUGH THE MOST ORGANIZED STORMS WILL ACCOMPANY THE SQUALL LINE... ISOLATED DISCRETE CELLS MAY BECOME SEVERE AHEAD OF THE MAIN SQUALL LINE. RESIDENTS ARE ADVISED TO CLOSELY MONITOR THE EVOLUTION OF THIS SEVERE WEATHER EVENT TODAY. MAKE SURE YOUR NOAA WEATHER RADIO ALERT FEATURE IS TURNED ON. SURFACE WINDS WILL INCREASE ACROSS THE AREA EVEN OUTSIDE OF STORMS BY LATE THIS MORNING IN RESPONSE TO THE DEVELOPING STORM SYSTEM. A LAKE WIND ADVISORY HAS BEEN ISSUED FOR MOST OF THE AREA THROUGH LATE AFTERNOON. LOCALLY HEAVY RAINFALL IS POSSIBLE...WITH THE GREATEST STORM TOTALS EXPECTED OVER INLAND SOUTHEAST GEORGIA AND THE SUWANNEE RIVER VALLEY OF NORTH FLORIDA. RAINFALL TOTALS WILL AVERAGE CLOSE TO 2 INCHES IN THESE AREAS WITH LOCALLY HIGHER AMOUNTS. DUE TO THE ADDITIONAL RAINS...AREAS ALONG THE ALTAMAHA RIVER IN EXTREME NORTHWEST GLYNN COUNTY IN SOUTHEAST GEORGIA MAY CONTINUE TO EXPERIENCE MINOR FLOODING THROUGH FRIDAY EVENING AND A FLOOD WARNING REMAINS IN EFFECT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... MUCH COLDER AIR WILL FILTER IN BEHIND THE FRONT WITH TEMPERATURES APPROACHING THE FREEZING MARK OVER INLAND SOUTHEAST GEORGIA SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO ACTIVATE LATE THIS MORNING ACROSS THE AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. CARROLL/SHASHY
In the hours before
Special weather statement, Dec 2, 2:39 PM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
239 PM EST WED DEC 2 2009
GAZ133-135-136-022030-
APPLING-JEFF DAVIS-WAYNE-
239 PM EST WED DEC 2 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN
WAYNE...APPLING AND NORTHEASTERN JEFF DAVIS COUNTIES FOR STRONG WINDS
AND FUNNEL CLOUDS VALID UNTIL 330 PM EST...
AT 240 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 11 MILES SOUTHWEST OF PINE GROVE...OR 9 MILES
NORTH OF ALMA...MOVING NORTHEAST AT 50 TO 60 MPH. THESE STRONG
THUNDERSTORMS WILL AFFECT AREAS AROUND HAZLEHURST...PINE
GROVE...GRAHAM...BAXLEY...SURRENCY AND PLANT HATCH THROUGH 330 PM
EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS
STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST WEDNESDAY
AFTERNOON FOR NORTHERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3194 8234 3195 8228 3191 8221 3190 8211
3185 8208 3179 8199 3179 8196 3175 8195
3162 8236 3167 8246 3170 8250 3170 8251
3186 8276 3192 8268 3196 8254 3195 8250
3197 8250 3197 8247
TIME...MOT...LOC 1940Z 218DEG 51KT 3168 8252
SHASHYLocal storm report, Dec 2, 2:50 PM EST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
250 PM EST WED DEC 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 6 WSW DIXIE UNION 31.30N 82.56W
12/02/2009 M0.75 INCH WARE GA TRAINED SPOTTER
SPOTTER REPORTED PENNY SIZED HAIL ALONG HIGHWAY 158 NEAR
THE SATILLA RIVER.
0240 PM FUNNEL CLOUD 6 WSW DIXIE UNION 31.30N 82.56W
12/02/2009 WARE GA TRAINED SPOTTER
SPOTTER REPORTED A FUNNEL CLOUD ALONG HIGHWAY 158 NEAR
THE SATILLA RIVER.
&&
SEPSpecial weather statement, Dec 2, 3:12 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
312 PM EST WED DEC 2 2009
FLZ020-021-022100-
HAMILTON-SUWANNEE-
312 PM EST WED DEC 2 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE AND
HAMILTON COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 400
PM EST...
AT 311 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF WEST
LAKE 7 MILES WEST OF OBRIEN...MOVING NORTHEAST AT 35 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WEST LAKE
...SUWANNEE RIVER STATE PARK...BRANFORD...OBRIEN...LIVE OAK
...SUWANNEE SPRINGS...MCALPIN...JASPER...HOUSTON AND WELLBORN
THROUGH 400 PM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG
WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION
WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE
WARNING.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EST WEDNESDAY EVENING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3056 8322 3062 8303 3060 8279 3001 8279
2994 8292 2996 8295 3000 8297 3000 8299
3006 8304 3011 8312
TIME...MOT...LOC 2011Z 215DEG 29KT 3054 8304 3029 8300
3004 8305
PRESNALLLocal storm report, Dec 2, 3:24 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
324 PM EST WED DEC 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG 6 E DOUGLAS 31.51N 82.75W
12/02/2009 COFFEE GA EMERGENCY MNGR
EMERGENCY MANAGER REPORTED TREES TORN OFF 6-8 FEET ABOVE
GROUND. SEVERAL ROOFS WERE ALSO TORN OFF. POSSIBLE
TORNADO.
&&
SEPSpecial weather statement, Dec 2, 3:38 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
338 PM EST WED DEC 2 2009
FLZ022-022130-
COLUMBIA-
338 PM EST WED DEC 2 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COLUMBIA COUNTY
FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 430 PM EST...
AT 338 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES NORTHWEST OF
SUWANNEE VALLEY TO 5 MILES WEST OF SUWANNEE VALLEY TO 13 MILES WEST
OF COLUMBIA...MOVING EAST AT 50 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND WINFIELD...SUWANNEE VALLEY...COLUMBIA...
LAKE CITY...FIVE POINTS AND WATERTOWN THROUGH 430 PM EST. GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EST WEDNESDAY EVENING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3032 8273 3034 8269 3040 8264 3046 8267
3048 8270 3052 8272 3056 8272 3060 8270
3058 8247 3008 8251 3005 8253 3001 8256
3001 8279 3033 8279
TIME...MOT...LOC 2038Z 253DEG 45KT 3057 8281 3030 8276
3005 8288
ENYEDISpecial weather statement, Dec 2, 3:41 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
341 PM EST WED DEC 2 2009
GAZ149>151-162>164-022130-
ATKINSON-CHARLTON-CLINCH-ECHOLS-PIERCE-WARE-
341 PM EST WED DEC 2 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN
CHARLTON...CLINCH...EASTERN ATKINSON...WESTERN WARE...WESTERN PIERCE
AND EASTERN ECHOLS COUNTIES FOR STRONG WINDS VALID UNTIL 430 PM
EST...
AT 341 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
AXSON TO 10MILES WEST OF NEEDMORE...MOVING EAST AT 30 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND AXSON...
HOMERVILLE...COGDELL...MILLWOOD...ARGYLE...NEEDMORE...MANOR...
FARGO...WARESBORO AND DIXIE UNION THROUGH 430 PM EST. GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EST WEDNESDAY EVENING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3138 8282 3137 8281 3137 8263 3139 8263
3142 8245 3142 8241 3143 8240 3144 8234
3146 8228 3068 8242 3064 8291
TIME...MOT...LOC 2041Z 249DEG 20KT 3137 8272 3064 8281
DEESEThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 4:21 AM EST | Lake Wind Advisory | JAX | Baker, Bradford, Flagler, Gilchrist, Suwannee, Union | 14 hr |
| Dec 2, 1:02 PM EST | Special Weather Statement | JAX | Hamilton, Suwannee | 43 min |
| Dec 2, 1:43 PM EST | Special Weather Statement | JAX | Columbia, Hamilton | 47 min |
| Dec 2, 2:29 PM EST | Special Weather Statement | JAX | Hamilton, Suwannee | 46 min |
| Dec 2, 3:12 PM EST | Special Weather Statement | JAX | Hamilton, Suwannee | 48 min |
| Dec 2, 3:38 PM EST | Special Weather Statement | JAX | Columbia | 52 min |
| Dec 2, 4:18 PM EST | Special Weather Statement | JAX | Columbia | 42 min |
| Dec 2, 4:34 PM EST | Special Marine Warning | JAX | 116 min | |
| Dec 2, 4:51 PM EST | Special Weather Statement | JAX | Baker, Bradford, Columbia, Union | 39 min |
| Dec 2, 5:20 PM EST | Special Weather Statement | JAX | Duval, Nassau | 55 min |
| Dec 2, 5:23 PM EST | Special Weather Statement | JAX | Alachua, Bradford, Clay, Gilchrist, Union | 52 min |
| Dec 2, 5:40 PM EST | Severe Thunderstorm Warning | JAX | Duval, Nassau | 65 min |
| Dec 2, 6:09 PM EST | Special Weather Statement | JAX | Bradford, Union | 66 min |
| Dec 2, 6:29 PM EST | Special Marine Warning | JAX | 2 hr | |
| Dec 2, 12:58 PM EST | Special Weather Statement | JAX | Atkinson, Echols | 47 min |
| Dec 2, 1:24 PM EST | Special Weather Statement | JAX | Coffee | 36 min |
| Dec 2, 1:34 PM EST | Severe Thunderstorm Warning | JAX | Coffee | 12 min |
| Dec 2, 1:39 PM EST | Tornado Warning | JAX | Coffee | 28 min |
| Dec 2, 1:44 PM EST | Special Weather Statement | JAX | Atkinson, Clinch, Coffee, Echols | 61 min |
| Dec 2, 1:49 PM EST | Severe Thunderstorm Warning | JAX | Atkinson, Bacon, Clinch, Coffee, Echols, Ware | 41 min |
| Dec 2, 2:05 PM EST | Special Weather Statement | JAX | Jeff Davis | 40 min |
| Dec 2, 2:10 PM EST | Tornado Warning | JAX | Appling, Bacon, Coffee, Jeff Davis | 40 min |
| Dec 2, 2:26 PM EST | Severe Thunderstorm Warning | JAX | Atkinson, Bacon, Clinch, Coffee, Pierce, Ware | 49 min |
| Dec 2, 2:32 PM EST | Tornado Warning | JAX | Ware | 43 min |
| Dec 2, 2:39 PM EST | Special Weather Statement | JAX | Appling, Jeff Davis | 51 min |
| Dec 2, 2:56 PM EST | Tornado Warning | JAX | Appling, Bacon, Pierce | 49 min |
| Dec 2, 3:19 PM EST | Severe Thunderstorm Warning | JAX | Appling, Bacon, Wayne | 41 min |
| Dec 2, 3:40 PM EST | Severe Thunderstorm Warning | JAX | Brantley, Pierce, Wayne | 65 min |
| Dec 2, 3:41 PM EST | Special Weather Statement | JAX | Clinch, Echols, Ware | 49 min |
| Dec 2, 4:25 PM EST | Special Weather Statement | JAX | Brantley, Charlton, Pierce, Ware, Wayne | 65 min |
| Dec 2, 4:38 PM EST | Severe Thunderstorm Warning | JAX | Appling, Wayne | 21 min |
| Dec 2, 4:56 PM EST | Severe Thunderstorm Warning | JAX | Brantley, Charlton, Ware | 11 min |
| Dec 2, 6:48 PM EST | Special Weather Statement | JAX | Camden | 42 min |
Nearby
Tornado Warnings in Florida, 2009Tornado Warnings in Georgia, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.